MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

B BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 4253566-01
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the event description: a nurse was punctured herself while disposing of the needle, after the safety device had already triggered but not properly.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Correction: d1 brand name, d2 type of device.Additional information: d9 device returned to manufacturer.Samples for evaluation: received one (1) used cannula hub and five (5) unused and in original packaging of introcan safety-w pur 20g, 1.1x32mm-eu for lot number 24c15g8316 and material # 4253566-01.Visual inspection: 1 piece cannula hub: observed the safety clip was not engaged onto the cannula tip.The safety clip was dislodged from the cannula.No damages on both external and internal side of clip hole.Clip travel scratch lines was observed on cannula surface until cannula tip area, indicating that the safety clip did travel until the cannula tip.No dented or excess metal nodes observed on cannula surface.The cannula outer diameter was measured and found to be within the specification.Simulation: the returned 1 used cannula hub was manually assembled with a fresh catheter hub for clip verification during cannula withdrawal.Results: from the simulation, the safety clip of the returned sample was able to engage successfully and completely cover the cannula tip.Clip functional test: the returned 5 pieces in original packaging were subjected to safety clip function.Results: from the simulation, the safety clip of the returned sample was able to engage successfully and completely cover the cannula tip.Reference to the instruction for use (ifu): under application section, withdraw needle straight back with a controlled and continuous motion (minimize rotation of needle).Metal safety shield will automatically attach to needle tip as needle tip exits catheter hub.Conclusion: no defect was observed on the clip functional test on the returned samples.No abnormality was observed.Complaint is not confirmed.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20788189
Report Number9610825-2024-00853
Device Sequence Number20806901
Product Code FOZ
UDI-Device Identifier04046963318253
UDI-Public(01)04046963318253(11)240315(17)290301(10)24C15G8316
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4253566-01
Device Lot Number24C15G8316
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale